What does a brown spot near the tear duct indicate?

default
Posted on Tue, 26 Sep 2017 in Vision and Eye Disorders
Question: I had my eyes checked in April by an opthomologist because I had a pvd in the right eye.
This morning I felt like there, was something in the left eye and when I looked in it it looks like it is a brown spot on the pink part of the eye by the tear duct. Could you please tell me what could cause this.It is is on the top part of it
doctor
Answered by Dr. N. K. Misra 3 hours later
Brief Answer:
Small sub conjunctival hemorrhage

Detailed Answer:
My dear,
Thanks for sending your query to us.
As there is no pain or any other obvious discomfort, this spot is likely to be sub conjunctival hemorrhage. Though I would have been happier to look at a photograph to confirm.
If hemorrhage, look at your BP,keep it under control and no further treatment is needed.It will resolve on its own in about a week's time.
Do get back to me in case of any further query in this regard with a photograph.
Do ge
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. N. K. Misra 20 hours later
I am trying to download a picture. Is it possible the brown spot is a growth. It's on the pink part of the eye . I believe it is on the top of the carancle. What are the causes for a brown spot or growrh there? I will try to download the picture again later.
doctor
Answered by Dr. N. K. Misra 3 hours later
Brief Answer:
Carunculitis

Detailed Answer:
My dear,
Thanks for getting back to me.

Good of you to send me the photograph. Though it is not very clear, it is not hemorrhage, the corner pink region is caruncle, there is slight. swelling, known as carunculitis. Usually, astringent eye drops 3 to 4 times a day and hot compress twice day takes care, in severe cases, we have to resort to oral anti inflammatory tablets.

Continue with drops and hot compress and this should resolve in 3 to 4 days.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. N. K. Misra 13 hours later
Thank you. I was wondering g why the top of it has a brown spot on it.
doctor
Answered by Dr. N. K. Misra 5 hours later
Brief Answer:
Caranculitis

Detailed Answer:
My dear,
That spot may be small amount of inflammation around that area.I wish the photograph had better resolution.

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. N. K. Misra 22 minutes later
I sent you 2 more photos. I hope they're better.
doctor
Answered by Dr. N. K. Misra 7 minutes later
Brief Answer:
Caranculitis

Detailed Answer:
My dear,
Thanks for your efforts, one can get a better view. It is inflammatory response in the surrounding area. Ideally steroid drops are very helpful, but we would like to avoid steroid drops unless very necessary.
Hot compressed should also be helpful twice a day along with astringent drops.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. N. K. Misra 11 days later
There was really no change with my eye caruncle. I will be making an appointment with my doctor. Could you please tell me what causes this and what could make it get better.
doctor
Answered by Dr. N. K. Misra 6 hours later
Brief Answer:
Caranculitis

Detailed Answer:
My dear,
Thanks for getting back to me.
This is a non specific inflammation which is usually supposed to respond to anti inflammatory drops and tablets.
Since the photographs were not too informative,direct examination will be very useful.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. N. K. Misra 51 minutes later
Are anti inflamatory drops the same as over the counter eye drops that are for allergies?
doctor
Answered by Dr. N. K. Misra 4 hours later
Brief Answer:
Caranculitis

Detailed Answer:
My dear,
Those are anti allergic drops and they are different from anti inflammatory drops.The stronger ones are through prescription only,but milder ones are available over the counter.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1254 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Steroid

doctor1 MD

Ive been having headaches for most of the day and night for three days already. Mefenamic acid and paracetamol dont seem to work. What should I do?...

doctor1 MD

Hi, I recently developed some (6) pustules on my abdomen that form a semi-circle. They seemed to be filled with pus at first but have since busted...

doctor1 MD

I consulted a cardiologist for persistent high cholesterol problem and sometimes for vertigo. I have been prescribed Vertin 8 mg thrice daily for 2...

doctor1 MD

I was having protected sex with my girlfriend, in the process, she felt like there was blood dripping out from her vagina, and it dripped some onto...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and...

Get personalised answers from verified doctor in minutes across 80+ specialties

137 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2